SMA News Forums Forums Our Community Adults ​With​ ​SMA Medication Side Effects

  • Medication Side Effects

    Posted by alyssa-silva on June 17, 2020 at 11:00 am

    My doctor recently prescribed hyoscyamine (Levsin) to alleviate the intestinal spasms I’ve been having as needed. Ever taken it before?

    Here’s the thing. My body is super sensitive to medication. Not sure if that’s an SMA thing or just an Alyssa thing. And while the med did what it was supposed to and provided relief to my incessant (and debilitating) spasms, I had some side effects. Constipation, dry mouth, and lower back (kidney?) pain when the medication wore off to name a few.

    I later learned these are all listed— and then some— as side effects on the bottle and decided to only take it when I’m in a really bad way. The risks just seem to outweigh the benefits for me, especially since I only get relief for a couple of hours. It also isn’t technically “curing” my spasms either.

    Do you struggle with this same crossroads, too? How do you handle benefits vs. risks when it comes to taking medications PRN?

    alyssa-silva replied 3 years, 11 months ago 1 Member · 0 Replies
  • 0 Replies

Sorry, there were no replies found.

Log in to reply.